Communications in Mathematical Physics

, Volume 181, Issue 2, pp 367–408 | Cite as

Logarithmic Sobolev inequality for lattice gases with mixing conditions

  • Horng-Tzer Yau
Article

Abstract

Let\(\mu _{\Lambda _L ,\lambda }^{gc} \) denote the grand canonical Gibbs measure of a lattice gas in a cube of sizeL with the chemical potential γ and a fixed boundary condition. Let\(\mu _{\Lambda _L ,n}^c \) be the corresponding canonical measure defined by conditioning\(\mu _{\Lambda _L ,\lambda }^{gc} \) on\(\Sigma _{x \in \Lambda } \eta _x = n\). Consider the lattice gas dynamics for which each particle performs random walk with rates depending on near-by particles. The rates are chosen such that, for everyn andL fixed,\(\mu _{\Lambda _L ,n}^c \) is a reversible measure. Suppose that the Dobrushin-Shlosman mixing conditions holds for\(\mu _{L,\lambda }^{gc} \) forall chemical potentials λ ∈ γ ∈ ℝ. We prove that\(\smallint f\log fd\mu _{\Lambda _L ,n}^c \leqq const.L^2 D(\sqrt f )\) for any probability densityf with respect to\(\mu _{\Lambda _L ,n}^c \); here the constant is independent ofn orL andD denotes the Dirichlet form of the dynamics. The dependence onL is optimal.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [DGS] Davies, E.B., Gross, I., Simon, B.: Hypercontractivity: A bibliographical reviewe, in In: Ideas and Methods of Mathematics and Physics, in Memoriam of Raphael Hoegh-Krohn, Eds., S. Albeverio, J.E. Fenstand, H. Holden, T. Lindstrom, Cambridge: Cambridge University Press, 1992Google Scholar
  2. [D] Davies, E.B.: Heat Kernels and Spectral Theory. Cambridge University Press, 1989Google Scholar
  3. [DS] Deuschel, J., Stroock, D.W.: Large Deviations. San Diego, CA: Academic Press, San Diego, 1989Google Scholar
  4. [DSh] Diaconis, P., Shahshahani, L.: Time to reach stationarity in the Bernoulli-Laplace model, SIAM jour. Math. Anal.18, 208–218 (1987)CrossRefGoogle Scholar
  5. [G] Gross, L.: Logarithmic Sobolev Inequalities. Am. J. Math.97, 1061–1083 (1976)Google Scholar
  6. [GPV] Guo, M., Papanicolau, G.C., Varadhan, S.R.S.: Non linear diffusion limit for a system with nearest neighbor interactions. Commun. Math. Phys.118, 31–59 (1988)CrossRefGoogle Scholar
  7. [HS] Holley, R., Stroock, D.: Logarithmic Sobolev inequalities and stochestic Ising models. J. Stat. Phys.46, 1159–1194 (1987)CrossRefGoogle Scholar
  8. [LY] Lu, S.L., Yau, H.T.: Spectral gap and logarithmic Sobolev inequality for Kawasaki and Glauber dynamics. Commun. Math. Phys.156, 399–433 (1993)CrossRefGoogle Scholar
  9. [MO] Martinelli, F., Olivieri, E.: Approach to equilibrium of Glauber dynamics in the one phase region, I and II: Commun. Math. Phys.161, 447–514 (1994)Google Scholar
  10. [MOS] Martinelli, F., Olivieri, E., Schomann, R.: For 2-D lattice spin systems Weak Mixing Implies Strong Mixing. To appear in Commun. Math. Phys.Google Scholar
  11. [N] Newman, C.: Private communicationGoogle Scholar
  12. [P] Petrov, V.V.: Sums of independent random variables. Berlin, Heidelberg, New York: Springer-Verlag, 1975Google Scholar
  13. [S] Stroock, D.W.: Logarithmic Sobolev Inequalities for Gibbs States, LMN,1563, Dirichlet Forms, ed Dell'Antonio, G. and Mosco, U., Berlin Heildelberg-New York: Springer, 1992.Google Scholar
  14. [SY] Spohn, H., Yau, H.-T.: Bulk diffusivity of lattice gases close to criticality. J. Stat. Phys.79, 231–241 (1995)Google Scholar
  15. [SZ] Stroock, D., Zegarlinski, B.: The equivalence of the logarithmic Sobolev inequality and the Dobrushin-Shlosman mixing condition. Commun. Math. Phys.144, 303–323 (1992) see also,: The logarithmic Sobolev inequality for discrete spin systems on a lattice. Commun. Math. Phys.149, 175–193 (1993)Google Scholar
  16. [VY] Varadhan, S.R.S., yau, H.-T.: Hydrodynamical limit of lattice gases. PreprintGoogle Scholar
  17. [Y] Yau, H.-T.: Logarithmic Sobolev Inequalities for generalized simple exclusion processes. PreprintGoogle Scholar
  18. [Z] Zegarlinski, B.: Dobrushin uniqueness theorem and logarithmic Sobolev inequalities. J. Funct. Anal.105, 77–111 (1992)CrossRefGoogle Scholar

Copyright information

© Springer-Verlag 1996

Authors and Affiliations

  • Horng-Tzer Yau
    • 1
  1. 1.Courant InstituteNew York UniversityNew YorkUSA

Personalised recommendations